Options are there but all cause nausea
Hi and welcome back,
If the drugs are started within 24 hours of outbreak or even before the outbreak when symptoms of pain or tingling
begin they tend to work. If started late it takes its own time to resolve, may be a marginal faster recovery.
Few drugs are available for herpes
is one of the drugs that has lesser side effects and better gastrointestinal tolerance. You may try switching to famiciclovir instead of valtrex [valcyclovir] or foscarnet
[ but it is associated with side effects more commonly than the cyclovir group of drugs]. You may also ask your doctor for a decrease in the dose as sometimes higher doses are difficult to tolerate. Most of the drugs for herpes cause nausea, vomiting
, loose motions and headaches
that may decrease after some time. Drink plenty of water while on these drugs and eat a good diet to help decrease the toxic symptoms.
A prophylactic therapy of taking the drugs in smaller doses daily is also given in people with recurrent outbreaks to decrease the frequency of relapse but has to be taken under medical supervision as drug toxicity has to be monitored.
Other measures like maintaining a healthy weight, regular exercise, taking vitamin and mineral supplements eating plenty of fruits and morning walks all help in improving the immune system and decrease relapses.
Maintain a watch on the warning symptoms of herpes. If you have pain, tingling, burning sensations next time, begin drugs immediately as that is the time when they act the best.
I understand your problem and also this is a condition that is painful affecting quality of life. Try measures to boost your immune system along with suppressive therapy and the relapses will decrease.
Hope this was helpful.
Get well soon!!
Dr Madhuri Bagde